CSN Login
Members Online: 17

New to site

Janop
Posts: 5
Joined: Oct 2012

Hey all I am new to this breast site, even though I signed up a few weeks ago.
Iwas diagnosed with breast cancer in March and havesince had a lumpectomy, with centinnel node biospsy, ande they orginally thought that I would just need sugery and radiation, but aster the sugery, there was something in lymph nodes, thus had to start chemo.
Have had a terrible time with chemo, and allergic reactions etc.
I am now down to just had the 2nd last chemo(so 1 more) and it is Docataxel and Herceptin, which i shall have to take for the next year. Normally by this time after chemo, I am feeling fairly normal(as much as one can) and it is NOT happening. I am feeling like my head is ready to explode at times, and also pain comes and goes is various areas of my body, plus NO energy (even when I don't do anything)
I thought I had read some time ago, something about Herceptin, and Benedryl( which was suppossed to help a person feel better) Was this all in my head, or did I actually read it. Your help would be greatly apprecaited. Thank you
Jan

New Flower
Posts: 3944
Joined: Aug 2009

Sorry for the site effects. Yes Benadryl and steroids should help. Please contact your medical oncologist who will advise you on regimen for these Meds
Usually Benadryl is administrated through IV before Chemo. Your side effects are similar to what I have had while on Chemo
Hugs

Janop
Posts: 5
Joined: Oct 2012

New Flower
Thank you for your help. Side effects suck don't they????
Anyway, it is over a week past my chemo and still have so much crap, going to try taking the Benadryl at home. Cross your fingers and hope it works
LJ

cinnamonsmile
Posts: 1049
Joined: Dec 2010

If your pains are coming from neuropathy, there are some medications your oncologist can prescribe for pain that work. Some are for long term pain, some are for short, acute pain. Do you take anything for pain?

I am glad treatments are winding down for you and hope you get good test results when they come up.

I have heard that if you get the neulasta shot, regular Claritin works good for bone pain? Maybe someone can confirm that for me?

I can't say much more for you other than I am sorry that you aren't feeling well...I hope it passes soon for you and you see some progress towards feeling better.

laughs_a_lot's picture
laughs_a_lot
Posts: 1368
Joined: Mar 2011

You will find lots of support here. Yes Claratin works but I cannot use Claratin and Allegra did the same on my pain from Neulasta.

Double Whammy's picture
Double Whammy
Posts: 2267
Joined: Jun 2010

Unfortunately, the side effects from chemo are cumulative. The side effects of my last dose were quite impressive compared to the others. And - it took me quite a while to recover, but when I did it was like someone turned a switch for me.

Please call your oncologist on Monday and get some help - because they do have an arsenal of good stuff for the side effects. I have heard about Claratin helping with bone pain - that was a side effect I didn't have (go figure).

Welcome to this board. Lots of support here.

Best wishes,
Suzanne

Janop
Posts: 5
Joined: Oct 2012

And thank God for that, as I seem to be the worst person ever with drugs and side effects. If there is one in 10,000, that would be me. I tried neulasta 2 times ago, and was told I may have mild pain, and take a Tylenol. Well, allergic reaction, pain so bad needed morphine, and even a stay in the hospital.
Thank you everyone for your kind words, but I soooo want this over as I'v pretty much been sick since July, and so tired of it. Take care everyone and thanks for the support
Jan

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

Wanting to welcome you to the site, though sorry for the reason. I didn't have chemo, so, I can't help much in the way of offering tips or advice, but, want to tell you that I hope you will have no side effects with your chemo.

Hugs, Lex

disneyfan2008
Posts: 5284
Joined: Oct 2010

Thinking of you and sending good thoughts...

Welcome to a great site

Denise

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

Thinking of you too and ready to celebrate that last chemo with you!

Hugs, Kylez

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network